Alert archive / California / Snow Advisories in 2008
Snow Advisory 2, NWS San Diego, CA
NWS San Diego, CA issued this snow advisory at Feb 14, 2008, 3:30 PM PST for San Diego County, California. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2008, 3:30 PM PST (23:30 UTC)
- Expired
- Feb 14, 2008, 8:23 PM PST
- In force
- 5 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KSGX 142330 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 330 PM PST THU FEB 14 2008 ...SNOW ADVISORY IN EFFECT UNTIL 10 PM THIS EVENING... .A COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE SNOW ALONG WITH LOCALLY GUSTY WINDS...BEFORE TAPERING OFF LATE THIS EVENING. CAZ058-150600- /O.NEW.KSGX.SN.Y.0002.080214T2330Z-080215T0600Z/ SAN DIEGO COUNTY MOUNTAINS- 330 PM PST THU FEB 14 2008 ...SNOW ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. NUMEROUS SHOWERS...SOME WITH MODERATE TO BRIEFLY HEAVY SNOWFALL... WILL CONTINUE TO SLOWLY TAPER OFF THIS EVENING. ADDITIONAL SNOWFALL TOTALS OF 2 TO 4 INCHES ARE POSSIBLE UNTIL 10 PM THIS EVENING...WITH A DUSTING POSSIBLE LOCALLY BELOW 3000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SMALL
1 follow-up statement
000 WWUS46 KSGX 150423 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 823 PM PST THU FEB 14 2008 CAZ058-150530- /O.CAN.KSGX.SN.Y.0002.000000T0000Z-080215T0600Z/ SAN DIEGO COUNTY MOUNTAINS- 823 PM PST THU FEB 14 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE SNOW ADVISORY. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this snow advisory went out at Feb 14, 2:30 PM PST, 1 hour earlier.
Area forecast discussion, Feb 14, 2:30 PM PST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PST THU FEB 14 2008 .SYNOPSIS...DRIER AIR WILL SPREAD FROM NORTH TO SOUTH OVER THE AREA ON GUSTY NORTHEAST WINDS EVENING. HIGH PRESSURE SLOWLY BUILDS OVER THE AREA FRIDAY THROUGH THE WEEKEND BRINGING MOSTLY SUNNY AND WARMER DAYS. ANOTHER WET PATTERN APPEARS TO BE SHAPING UP BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... VIGOROUS SHORT-WAVE TROUGH WILL DRAW COLD UPPER LOW TO THE SW...OVER SOCAL BY LATE TODAY. THIS WILL KEEP UNSTABLE CONDITIONS AND CLOUDS OVER MOST AREAS OVER AND W OF THE MOUNTAINS...WITH SOME CLEARING EXPECTED IN THE DESERTS...NORTHERN MOUNTAIN AREAS...AND PORTIONS OF ORANGE COUNTY THIS EVENING. AT THIS SAME TIME...RAINFALL COULD INCREASE THIS AFTERNOON OVER SAN DIEGO COUNTY AS THE MAIN DYNAMICS AND COLD AIR MOVE OVER THE AREA. THERE IS A POTENTIAL FOR RAINFALL AMOUNTS TO APPROACH ONE-HALF INCH LOCALLY IN SAN DIEGO COUNTY BEFORE ALL IS SAID AND DONE LATER TONIGHT. OTHERWISE MOST AREAS SHOULD SEE LIGHT AMOUNTS OF RAIN AND SNOW. STRONG NORTH FLOW ALOFT AROUND THE WEST SIDE OF THE UPPER LOW WILL COMBINE WITH MODERATE TO STRONG SURFACE GRADIENTS TO FORCE GUSTY N TO NE WINDS THROUGH THE MOUNTAINS AND BELOW PASSES AND CANYONS BY THIS EVENING AND CONTINUING INTO FRI MORNING. WIND ADVISORIES WILL LIKELY BE ISSUED. THE SURFACE GRADIENT IS FORECAST TO WEAKEN DRAMATICALLY BY FRI AFTERNOON LEAVING US UNDER BUILDING HIGH PRESSURE ALOFT AND LIGHT WINDS. THIS SHOULD SET US UP FOR PLEASANT WEATHER OVER THE WEEKEND. THE RIDGE BREAKS DOWN BY THE MIDDLE OF NEXT WEEK WITH A CHANCE OF MORE RAIN BY WED. && .AVIATION... 142115Z...MOUNTAINS HAVE TEMPORARILY HUNG UP COLD FRONT ALONG A IMPERIAL BEACH-RAMONA LINE AT 2100Z...HOWEVER UPPER LOW CENTERED NEAR LONG BEACH AND MOVING SOUTH SOUTHEAST 15 KNOTS SHOULD HELP SHOVE THE FRONT SOUTH AND EAST TO ALONG A ROSARITO-CAMPO-NORTHERN GULF OF CALIFORNIA LINE BY 0000 UTC...THEN PUSH IT SOUTH OF ENSENADA BY 0300 UTC. AIR MASS SATURATED TO FL100 AHEAD OF FRONT AND TO WITHIN 20 NM NORTH OF FRONTAL BOUNDARY...MODERATE MIXED ICING BETWEEN FL035-FL090. STRONG DRYING TO NORTH OF FRONTAL BOUNDARY WITH NORTH TO NORTHEAST WINDS 25-45 KT FL020-FL120 AND NORTH WINDS 50-100KT IN THE FL130-FL250. STRONG NORTH TO NORTHEAST WINDS FL020-FL250 SPREADING SOUTH ACROSS ALL OF SOUTHERN CALIFORNIA AND CONTINUING THROUGH 15/1800 UTC FOR MODERATE TO STRONG TURBULENCE AND LOW LEVEL WIND SHEAR. && .MARINE... STRONG WINDS AHEAD OF AND BEHIND SLOW MOVING COLD FRONT ALONG WITH ROUGH SEAS WARRANT KEEPING SMALL CRAFT ADVISORY IN EFFECT THROUGH 1900 PST THIS EVENING. AFTER WHICH WIND BECOMING NORTH TO NORTHEAST 10-15 KNOTS. WAMIII MODEL STILL SHOWING LONG PERIOD WEST NORTHWEST SWELL ARRIVING MIDDAY FRIDAY AND BUILDING TO 8 FEET BY SATURDAY. PLAN TO WAIT UNTIL FRIDAY BEFORE ISSUING COASTAL FLOOD/HIGH SURF ADVISORY FOR SATURDAY AND SUNDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND WARNINGS AND ADVISORIES. SEE LAXNPWSGX. && PUBLIC...JAD/DA AVIATION/MARINE...BALFOUR NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Feb 14, 6:40 AM PST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 640 AM PST THU FEB 14 2008 CAZ042-043-048-050-055>058-060>062-151315- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 640 AM PST THU FEB 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SLOW MOVING COLD FRONT GENERATED LIGHT TO MODERATE RAIN AND SMALL STREAM AND URBAN FLOODING TODAY ACROSS ORANGE COUNTY...WESTERN RIVERSIDE COUNTY AND SAN DIEGO COUNTY. RAIN ENDING BY EARLY EVENING. GUSTY NORTHEAST WINDS TONIGHT MOUNTAINS AND VALLEYS. HIGH RIP CURRENT RISK AT BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY NORTHEAST TO EAST WINDS OVER THE MOUNTAINS AND VALLEYS FRIDAY. HIGH SURF AND HIGH RIP CURRENTS SATURDAY THROUGH SUNDAY. ELSEWHERE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RB
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 5:02 PM PST | High Wind Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 10 hr |
| Feb 14, 1:02 PM PST | High Wind Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 23 hr |
| Feb 14, 1:02 PM PST | Wind Advisory | SGX | Riverside, San Bernardino | 23 hr |
| Feb 14, 3:59 PM PST | Special Marine Warning | SGX | 46 min |
Nearby
Snow Advisories in California, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.